Alert archive / California / Wind Advisories in 2017

Wind Advisory 23, NWS Los Angeles, CA

March 11, 2017

NWS Los Angeles, CA issued this wind advisory at Mar 11, 2017, 7:46 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2017, 7:46 PM PST (03:46 UTC)
Expired
Mar 12, 2017, 9:00 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

754 
WWUS76 KLOX 120346
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
746 PM PST Sat Mar 11 2017

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT SUNDAY FOR THE 
   SANTA YNEZ MOUNTAINS AND SANTA BARBARA SOUTH COAST...

CAZ039-052-121200-
/O.NEW.KLOX.WI.Y.0023.170312T0346Z-170312T1600Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
746 PM PST Sat Mar 11 2017

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT SUNDAY...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect until 9 AM PDT Sunday. 

* WINDS...Areas of north to northeast winds 15 to 30 mph with
  gusts between 35 and 45 mph through early Sunday morning.
  Isolated gusts up to 50 mph near Montecito Hills.

* IMPACTS...Gusty winds can make driving difficult, especially 
for drivers of high profile vehicles. Major roadways that could 
be impacted by the gusty winds include highways 101, 154, and 
192. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Gomberg
2 follow-up statements
071 
WWUS76 KLOX 120948
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
148 AM PST Sun Mar 12 2017

CAZ040-041-121600-
/O.NEW.KLOX.FG.Y.0008.170312T0948Z-170312T1600Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, and Long Beach
148 AM PST Sun Mar 12 2017

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

The National Weather Service in Los Angeles/Oxnard has issued a
Dense Fog Advisory for the Los Angeles and Ventura County Coast.
This advisory is in effect until 9 AM PDT this morning. 

* VISIBILITY...Dense fog will reduce visibilities to one-quarter
  mile or less at times this morning.

* IMPACTS...Visibilities of one quarter mile or less will create
  dangerous driving conditions. Roadways that may be affected by
  dense fog include the 110 and 710 freeways from the Port of Los
  Angeles and Long Beach to the 405 freeway, Highway 101 between
  Camarillo and La Conchita and Pacific Coast Highway between
  Santa Monica and Oxnard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, reduce speeds and increase following distance. Use
low beam headlights, and allow extra time to reach your
destination.

&&

$$

CAZ039-052-121600-
/O.CON.KLOX.WI.Y.0023.000000T0000Z-170312T1600Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
148 AM PST Sun Mar 12 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WINDS...Areas of north to northeast winds 15 to 30 mph with 
  gusts between 35 and 45 mph through early Sunday morning. 
  Isolated gusts up to 50 mph near Montecito Hills. 

* IMPACTS...Gusty winds can make driving difficult, especially 
  for drivers of high profile vehicles. Major roadways that 
  could be impacted by the gusty winds include highways 101, 
  154, and 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Hall
198 
WWUS76 KLOX 121604
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
904 AM PDT Sun Mar 12 2017


CAZ039-052-121715-
/O.EXP.KLOX.WI.Y.0023.000000T0000Z-170312T1600Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
904 AM PDT Sun Mar 12 2017

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

Gusty north to northeast winds continue to weaken with only
local gusts over 35 mph in the foothills this morning. Winds will
decrease through the rest of the day. 

$$

CAZ040-041-121800-
/O.EXT.KLOX.FG.Y.0008.000000T0000Z-170312T1800Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Including the cities of Ventura, Oxnard, Camarillo, Malibu, 
Santa Monica, Beverly Hills, Hollywood, and Long Beach
904 AM PDT Sun Mar 12 2017

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* VISIBILITY...Dense fog will continue to reduce visibilities to
  one-quarter mile or less with slow improvement through the 
  morning.

* IMPACTS...Visibilities of one quarter mile or less will create
  dangerous driving conditions. Roadways that may be affected by
  dense fog include the 110 and 710 freeways from the Port of Los
  Angeles and Long Beach to the 405 freeway, Highway 101 between
  Camarillo and La Conchita and the Pacific Coast Highway from
  Santa Monica to Oxnard. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, reduce speeds and increase following distance. Use
low beam headlights, and allow extra time to reach your
destination.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 11, 1:56 PM PST, 5 hours 50 minutes earlier.

Area forecast discussion, Mar 11, 1:56 PM PST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
156 PM PST Sat Mar 11 2017

.SYNOPSIS...
High pressure and weak offshore flow will persist through Monday
with much-above normal high temperatures for many areas. A slight
cool-down is expected Tuesday through Thursday, but temperatures
will remain well above normal. Mostly fair to at times party cloudy
skies through the period.

&&

.SHORT TERM...(TDY-TUE)

Some interesting contrast across the forecast area this afternoon
under building high pressure aloft. Weak offshore LAX-DAG
pressure gradients are producing gusty northeast winds in the
usual offshore wind areas in the hills of LA and VTU County.
Meanwhile, and despite this offshore pressure gradient, fog
that's dense in areas is lurking either along the beaches or just
offshore. Have included areas of dense fog for tonight along the
LA County coast, but mainly just along the beaches. Fog may be
further inland in the Long Beach area after midnight. Also
keeping an eye on an area of low clouds streaming south along the
central coast. Areas of fog could very well develop right along
the central coast, as well, but for now left it out of the
forecast. Temperatures have actually cooled from yesterday's highs
in the LA and Ventura County coastal zones but have warmed almost
everywhere else, especially along the central coast.

North-south pressure gradients strengthen overnight tonight to
bring a good possibility of weak to moderate Sundowner winds in
SBA County and strong winds through the I-5 corridor. With the
SBA-BFL gradient stronger than the SBA-SMX gradient, expect the
winds to focus more in the SBA and Montecito area and slightly
weaker winds west around Gaviota. Expecting north and northeast
winds to stay just below advisory criteria with gusts in the 30
to 35 mph range. Will be some localized areas, however, gusting
around 40 mph.

The ridge axis will be centered over the area on Sunday for a 4 to
6 degree warmup. Highs still expected to be in the mid to upper
80s in the coastal valleys and could be a site or two touching 90.
Skies should be mostly sunny although with plenty of moisture
over the eastern Pacific riding through the ridge, would not be
surprised to see some thicker cirrus at times. Record temps for
Sunday are far enough above forecast highs that they should be
safe. Fairly similar conditions on Monday for another warm day.
Might get a stronger sea breeze push on Monday afternoon compared
to Sunday with the ridge axis a little further east and offshore
pressure gradients weak enough, so some immediate coastal areas
might be a few degrees cooler on Monday.

On Tuesday the upper level ridge axis will be centered over the
western Great Basin and pressure gradients switch to onshore,
although weak, to bring cooler temperatures mainly to the central
coast but also coastal areas south of Point Conception.

.LONG TERM...(WED-SAT)

GFS and EC are in good agreement through most of the long term
period with the exception of towards the end of the period. With
lower heights on Wednesday and the ridge axis well to our east,
expect Wednesday to be the coolest of the 7 day period, but not as
cool as models at one time were forecasting. Highs will still be a
good 10 to even 20 degrees above normal inland areas and 5 to 10
degrees above normal right along the coast. Not much change on
Thursday then some model differences appear on Friday when both
the GFS and EC rebuild the ridge, but with the GFS slightly more
aggressive. Overall the differences in forecast highs are
relatively minor and the official forecast is a consensus of the
two with highs several degrees warmer most areas in the brief
return to offshore flow. Around a 3 to 5 degree cool down is
expected on Saturday as heights lower and onshore flow returns in
advance of a pattern shift in both the GFS and EC. Each bring a
deeper but mainly dry trough into the eastern Pacific that swings
through the area just beyond the 7 day forecast.

&&

.AVIATION...11/2130Z...

At 2130Z, the marine inversion at KLAX was based at 300 feet. The
top of the inversion was 2200 feet with a temperature of 23
degrees Celsius.

Overall, moderate to high confidence in 00Z TAF package. Latest
satellite shows dense fog hugging coastal Los Angeles county. This
evening and overnight, expect these VLIFR conditions to remain
just out of KSMO, KLAX, and KLGB, but some MVFR VSBYs are likely
08Z-15Z. Elsewhere, high confidence in conditions remaining VFR
through the TAF period.

KLAX...moderate confidence in 00Z TAF. There is a 20% chance that
VLIFR conditions develop 00Z-15Z. There is a 50% chance that MVFR
VSBYs will not develop overnight.

KBUR...high confidence in 00Z TAF. VFR conditions are anticipated
through the TAF period.

&&

.MARINE...11/100 PM...

For the Outer Waters, moderate to high confidence in current
forecast. For the northern two zones (PZ670/673), high confidence
in Small Craft Advisory (SCA) conditions developing today and
continuing through Sunday with a high likelihood of the SCA
conditions through Thursday. For the southern zone (PZZ676),
moderate confidence in SCA winds developing today with a chance of
SCA level winds continuing into early next week.

For the Inner Waters, moderate to high confidence in current
forecast. For the waters north of Point Sal, moderate confidence
in SCA level winds developing this afternoon with a chance of SCA
level winds developing during the afternoon/evening hours on
Sunday and Monday. For the waters south of Point Conception, high
confidence in winds and seas remaining below SCA levels through
the middle of next week (although there may be some local gusts
around 25 knots across the western half of the Santa Barbara
Channel this evening and again Sunday evening.

Areas of dense fog will continue through tonight for the coastal
waters south of the Channel Islands.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 9 PM PST this evening
      for zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 PM PDT Sunday for
      zones 670-673. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PDT Sunday for zone
      676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(TUE-SAT)
No significant hazards expected.

&&

PUBLIC...Jackson
AVIATION...RAT
MARINE...RAT
SYNOPSIS...jld

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 1:48 AM PSTDense Fog AdvisoryLOX8 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.